Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Leafwise smoothing laminations

Danny Calegari

Algebraic & Geometric Topology 1 (2001) 579–587

arXiv: math.GT/0111119

Abstract

We show that every topological surface lamination of a 3–manifold M is isotopic to one with smoothly immersed leaves. This carries out a project proposed by Gabai in [Problems in foliations and laminations, AMS/IP Stud. Adv. Math. 2.2 1–33]. Consequently any such lamination admits the structure of a Riemann surface lamination, and therefore useful structure theorems of Candel [Uniformization of surface laminations, Ann. Sci. Ecole Norm. Sup. 26 (1993) 489–516] and Ghys [Dynamique et geometrie complexes, Panoramas et Syntheses 8 (1999)] apply.

Keywords
lamination, foliation, leafwise smooth, 3–manifold
Mathematical Subject Classification 2000
Primary: 57M50
References
Forward citations
Publication
Received: 17 May 2001
Revised: 15 August 2001
Accepted: 11 October 2001
Published: 18 October 2001
Authors
Danny Calegari
Department of Mathematics
Harvard
Cambridge MA 02138
USA
www.math.harvard.edu/~dannyc